MAUDE Adverse Event Report: WELCH ALLYN INC. CONNEX SPOT ACCY POWER MGMT STAND; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)

WELCH ALLYN INC. CONNEX SPOT ACCY POWER MGMT STAND; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Model Number 7000-APM
Medical Device Problem Code Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Hillrom is currently attempting to get additional information from the customer, such as detailed description of the event, and to retrieve the power cord for a thorough investigation.Hillrom will perform an investigation upon receipt of the power cord and will determine if this is a reportable event under current regulations.
 
Event or Problem Description
The customer reported that the power cord attached to the apm exploded while the device was in use.The customer also stated that both the apm and the csm are functioning as designed.There was no report of serious injury.This report was filed in our complaint handling system as complaint # (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer reported that the power cord attached to the apm exploded while the device was in use.The customer also stated that both the apm and the csm are functioning as designed.There was no report of serious injury.The connex spot monitors are intended to be used by clinicians and medically qualified personnel for monitoring of non-invasive blood pressure, pulse rate, non-invasive functional oxygen saturation of arteriolar hemoglobin (spo2), respiration rate, and body temperature in normal and axillary modes of neonatal, paediatric and adult patients.The most likely locations for patients to be monitored are general medical or surgical floors, general hospital and alternate care environments.As per the device¿s instructions for use (ifu) routinely inspect the power cord and accessories for wear, fraying, or other damage.Do not use if you see signs of damage, if the instrument malfunctions, appears not to be working properly, or if you notice a change in performance.Damage found to a device is readily detectable by visual inspection.A clinician would immediately recognize that the device was broken / damaged and would likely remove it from clinical service until the device is repaired or replaced.If the device were to be unavailable for use, the clinician would obtain an alternative device, which may result in a delay.Such delays are brief and would not result in significant risk to the patient.If a back-up device was unavailable, the patient could be rescheduled or referred to another practice.Should the malfunction of a physically damaged device power cable recur the likelihood of serious injury or death to a patient as a result is negligible as it would be apparent to the end user and the device should not be used.The device was returned to the welch allyn, inc.And returned to the manufacturer of the power cord, volex.The power cord was fully inspected/analyzed by the manufacturer.Based on the observations of the returned plug, the pins and cable were worn off.Additionally, the rib of the strain relief was found broken.This indicated that the power cord might had been subjected for improper usage such as pulling, dragging or abrasion, for an extended period of time, causing the pin tip to become worn off and resulting in the cable marking to peel off.It cannot be ruled out that this plug was subjected for the misuse or abused usage that resulted to the internal wire breakage which led to the arcing and burnt the 3 wires inside the plug during the application.It is suspected that the burnt hole was generated due to improper usage by user that causing the breakage at the strain relief of the plug and internal wire breakage which led to the wire arcing and eventually formed a spark cavity (burnt hole).All welch allyn electrical devices are designed and tested to meet all applicable safety and flammability regulations.The materials used for these devices are ul94v flammability rated self-extinguishing materials.Therefore, it is unlikely that a fire could be started or that these incidents would result in a serious burn injury as a result of the device being hot.The device is compliant with iec 60601-1 standard.Based on the information provided by the customer and the investigation of the power cord, hillrom considers this complaint reportable, as a damaged power cord resulting in sparks could lead to exposure to excessive heat which is considered critical harm severity and could contribute to serious injury due to the environment in which the device is utilized.

Brand Name
CONNEX SPOT ACCY POWER MGMT STAND
Common Device Name
MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Manufacturer (Section D)
WELCH ALLYN INC.
4341 state street
skaneateles falls NY 13153
MDR Report Key11819202
Report Number1316463-2021-00010
Device Sequence Number3910828
Product Code MWI
UDI-Device Identifier00732094210613
UDI-Public732094210613
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7000-APM
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1